Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 7, NWS Lubbock, TX

March 7, 20168 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 7, 2016, 3:35 AM CST for 8 counties in Texas. It took effect at Mar 7, 2016, 12:00 PM CST. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2016, 3:35 AM CST (09:35 UTC)
In effect from
Mar 7, 2016, 12:00 PM CST
Expired
Mar 7, 2016, 1:04 PM CST
In force
64 min
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3221 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS84 KLUB 070935
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
335 AM CST MON MAR 7 2016

TXZ023>025-029-030-071045-
/O.CAN.KLUB.FW.A.0007.160307T1800Z-160308T0000Z/
SWISHER-BRISCOE-HALL-HALE-FLOYD-
335 AM CST MON MAR 7 2016

...FIRE WEATHER WATCH IS CANCELLED FOR THE NORTHERN SOUTH
PLAINS AND SOUTH-CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH. 

ALTHOUGH CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED...BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL
BRING ABOUT ELEVATED FIRE WEATHER CONDITIONS.

$$

TXZ021-022-027-028-080100-
/O.UPG.KLUB.FW.A.0007.160307T1800Z-160308T0000Z/
/O.NEW.KLUB.FW.W.0007.160307T1800Z-160308T0100Z/
PARMER-CASTRO-BAILEY-LAMB-
335 AM CST MON MAR 7 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE FOR 20 FOOT
WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY VALUES OF 15 PERCENT
OR LESS...AND A VERY HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST AT 20 TO 25 MPH AT THE 20 FOOT LEVEL.

* HUMIDITY...BETWEEN 5 AND 10 PERCENT.

* FUELS...DRY.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH.

&&

$$

TXZ033-034-039-040-080100-
/O.NEW.KLUB.FW.W.0007.160307T1800Z-160308T0100Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-
335 AM CST MON MAR 7 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR THE SOUTHWESTERN SOUTH PLAINS FOR 20 FOOT WINDS OF 20
MPH OR MORE...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND
A VERY HIGH FIRE DANGER......

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. 

* WIND...SOUTHWEST AT 20 TO 25 MPH AT THE 20 FOOT LEVEL.

* HUMIDITY...BETWEEN 5 AND 10 PERCENT.

* FUELS...DRY.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH.

&&

$$
1 follow-up statement
859 
WWUS84 KLUB 071904
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
104 PM CST MON MAR 7 2016

TXZ021-022-027-028-033-034-039-040-072015-
/O.CAN.KLUB.FW.W.0007.000000T0000Z-160308T0100Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-
104 PM CST MON MAR 7 2016

...RED FLAG WARNING IS CANCELLED FOR THE WESTERN SOUTH PLAINS AND
EXTREME SOUTHWESTERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH
OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

EXPANSIVE AND INCREASING HIGH CLOUDINESS HAS PREVENTED WIND
SPEEDS FROM BECOMING SUFFICIENT TO MEET RED FLAG CRITERIA.
RELATIVE HUMIDITY REMAINS QUITE LOW AND ELEVATED FIRE DANGER WILL
EXIST THROUGHOUT THE AFTERNOON. A RANGELAND FIRE DANGER STATEMENT
HAS REPLACED THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:46 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Mar 6, 11:46 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1146 PM CST SUN MAR 6 2016

.AVIATION...
MOISTURE ADVECTION WILL LEAD TO SOME MVFR CEILINGS AND LIGHT FOG
EARLY MONDAY MORNING....FOLLOWED BY VFR CONDITIONS BY 12 TO 14
UTC. ALSO...A 40 TO 50 KT SOUTHWESTERLY LOW-LEVEL JET WILL
PRODUCE SOME CHOP DURING TAKEOFFS AND LANDINGS THROUGH ABOUT 12
UTC. GUSTY SOUTH TO WEST-SOUTHWEST WINDS WILL CONTINUE THROUGH THE
A DAY...THEN BACK OFF THIS EVENING AS THE WINDS TURN TO SOUTH-
SOUTHEAST. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
IN THE VICINITY OF KCDS AFTER 06 UTC.

&&

.PREV DISCUSSION... /ISSUED 545 PM CST SUN MAR 6 2016/

AVIATION...
ANOTHER ROUND OF LOW STRATUS...AND POCKETS OF LIGHT FOG...ARE
EXPECTED ACROSS THE AREA TONIGHT. INCREASINGLY WESTERLY COMPONENT
TO THE LOWER TROPOSPHERIC WIND FIELDS EARLY MONDAY MORNING WILL
ADVECT IN DRIER AIR AND RESULT IN THE STRATUS DIMINISHING EARLIER
THAN ON SUNDAY MORNING. MFVR CEILINGS ARE EXPECTED TO
DOMINATE...ALTHOUGH IT'S NOT OUT OF THE QUESTION THAT SHORTER
PERIODS OF IFR MAY OCCUR. A 40 TO 50 KT SOUTHWESTERLY LOW-LEVEL
JET WILL PRODUCE SOME CHOP DURING TAKEOFFS AND LANDINGS EARLY
MONDAY MORNING.

PREV DISCUSSION... /ISSUED 348 PM CST SUN MAR 6 2016/

SHORT TERM...
ABUNDANCE OF PACIFIC MOISTURE CONTINUED UNIMPEDED OVER THE REGION
THIS AFTERNOON AND EVEN MANAGED TO PRODUCE A FLEETING ROUND OF
SPRINKLES AT OUR OFFICE BEFORE NOON. THESE CLOUDS AND EVAP COOLING
FROM VIRGA HAVE KEPT A LID ON HIGH TEMPS OVER PARTS OF THE AREA AND
HAVE ALSO PREVENTED A MORE DEFINITIVE DRYLINE FROM EVOLVING NEAR THE
EDGE OF THE CAPROCK. THIS SHOULD CHANGE THROUGH SUNSET AS SUBSIDENCE
AND CLEARING EXPAND EAST BEHIND A MINOR UA TROUGH...HOWEVER BY MID-
EVENING THE DRYLINE WILL LIKELY RETREAT W-NW ONTO THE CAPROCK
ACCOMPANIED BY STRATUS DEVELOPMENT LATER TONIGHT. MAGNITUDE OF CINH
ALONG THE DRYLINE IS TOO STOUT FOR EVEN BOUNDARY LAYER CUMULUS...SO
POPS REMAIN SILENT. LLJ WILL ALSO HAVE MORE OF A SWLY COMPONENT
TONIGHT...SO BY DAYBREAK MON WE EXPECT GULF MOISTURE TO BE MAKING
FASTER HEADWAY EAST THAN WAS THE CASE TODAY. AIDING IN THIS PROCESS
WILL BE A MORE DEFINED S/W TROUGH LIFTING FROM NRN NM INTO CO BY
MIDDAY AND SERVING TO KEEP WINDS THROUGHOUT THE COLUMN MORE SWLY.

WIND-WISE...MUCH OF THE CWA REMAINS PROGGED TO FALL UNDER A LULL IN
A BIFURCATED 850-700 MB WIND CORE. THE STRONGEST SW WINDS OF 25+ MPH
ARE STILL FAVORED FROM ABOUT TCC-DDC WITH PARTS OF PARMER AND CASTRO
COUNTIES ON THE SRN FRINGES OF THIS MOST NORTHERN WIND CORE. THIS
PLAYED A LARGE PART IN OUR UPKEEP OF THE FIRE WX WATCH AND
RELUCTANCE TO ISSUE A RED FLAG WARNING. OUR LATEST RED FLAG THREAT
INDEX GRIDS ONLY PRODUCE LOW-END CRITICAL FOR A FEW HOURS WHICH IS
NOT IMPRESSIVE ENOUGH FOR A RED FLAG WARNING AT THIS TIME.
OTHERWISE...THE DRYLINE WILL LIKELY MIX OUT OF OUR EASTERN COUNTIES
NEAR PEAK HEATING WITH ANY THREAT OF CONVECTION FOCUSING FARTHER
EAST. HOWEVER...THIS THEME SHOULD CHANGE THEREAFTER AS THE DRYLINE
RETREATS AHEAD OF BACKING/INCREASINGLY MERIDIONAL UPPER FLOW.

LONG TERM...
BY MONDAY EVENING...LEAD DISTURBANCE RESPONSIBLE FOR MONDAY/S
BREEZINESS WILL BE WELL INTO COLORADO WHILE NEXT SYSTEM DROPS INTO
SOUTHERN CALIFORNIA ON ITS WAY TO A MEXICAN VACATION.  SOLUTIONS
HAVE ONCE AGAIN DIVERGED ON JUST HOW FAR SOUTH THE SYSTEM WILL MAKE
IT.  THE GFS KEEPS THINGS BOTTOMING OUT NEAR THE CHIHUAHUA/DURANGO
STATE LINE WHILST THE ECM DROPS THE CORE ALL THE WAY TO NORTHERN
JALISCO.  EITHER WAY...BOTH MODELS STRUGGLE WITH THE MATURATION
PHASE OF THE LOW UNTIL ANOTHER LOW LATITUDE SHORTWAVE COMES ASHORE
SRN CALIFORNIA AND HELPS MOTIVATE THE TEXAS LOW TOWARD THE EAST
COAST.

AS THE DRYLINE RETREATS MONDAY NIGHT...WE COULD SEE CONVECTION MOVE
INTO OUR EASTERN ZONES SOME OF WHICH COULD BECOME STRONG TO SEVERE
GIVEN THE SHEAR PROFILES IN PLACE.  HOWEVER...INSTABILITY DOES LOOK
TO BE RATHER LIMITED IN OUR FORECAST AREA DESPITE HIGHER CAPE VALUES
EXPECTED NOT TOO FAR TO OUR EAST.  GIVEN THE UNCERTAINTIES REGARDING
THE TRACK OF THE LARGER SCALE SYSTEMS...WILL LEAVE MENTION OF SEVERE
OUT OF THE GRIDS ATTM BUT CONTINUE MENTION IN HWO.  FRONTAL BOUNDARY
MOVES IN FOR EARLY WEDNESDAY WITH BROAD POSTFRONTAL ASCENT IN
TYPICAL TROWAL REGION. AGAIN...THIS IS HIGHLY DEPENDENT ON PATH
OF THE PATH OF THE MEXICAN LOW. THE BLENDED SOLUTIONS KEEP LOW END
POPS THROUGH MUCH OF THE REMAINDER OF THE EXTENDED. CLIMATOLOGY
WOULD SUGGEST THIS PRECIPITATION IS OVERDONE BUT WITHOUT SOMETHING
SOLID TO GO ON...WILL LEAVE AS THE BLENDER MIXES.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH MONDAY AFTERNOON FOR TXZ021>025-027>030.

&&

33
Hazardous weather outlook, Mar 6, 5:44 PM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
544 PM CST SUN MAR 6 2016

TXZ021>044-072345-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
544 PM CST SUN MAR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY
FOR AREAS ON THE CAPROCK. A FIRE WEATHER WATCH IS IN EFFECT FOR
MUCH OF THE SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS
MONDAY AFTERNOON. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE ROLLING PLAINS EARLY TUESDAY.

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.